Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 65, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 25, 2015, 5:07 AM CDT for 5 counties in Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2015, 5:07 AM CDT (10:07 UTC)
- Expired
- Jul 25, 2015, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Howard County, MO, Linn County, MO, Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 155 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:35 AM CDT | FLASH FLOOD | 2 W Keytesville, MO | WATER OVER HIGHWAY 24 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 148 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3428 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
182
WGUS53 KEAX 251007
FFWEAX
MOC041-089-115-121-175-251300-
/O.NEW.KEAX.FF.W.0065.150725T1007Z-150725T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 AM CDT SAT JUL 25 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN HOWARD COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 800 AM CDT
* AT 505 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES THAT THREE TO
FIVE INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOBERLY...BROOKFIELD...MARCELINE...SALISBURY...HUNTSVILLE...
HIGBEE...KEYTESVILLE...BUCKLIN...CLARK...ARMSTRONG...RENICK...
CLIFTON HILL...ROTHVILLE...SAINT CATHERINE...WIEN AND PRAIRIE HILL.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3925 9232 3925 9243 3924 9244 3925 9292
3929 9295 3979 9311 3986 9292 3937 9231
$$
MELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:22 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 25, 3:22 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 AM CDT SAT JUL 25 2015
.DISCUSSION...
Issued at 322 AM CDT SAT JUL 25 2015
Thunderstorms should gradually clear the area through the morning,
although clouds and outflow boundaries left behind from this activity
will make temperature forecasts a challenge today. 850 hPa
temperatures will be similar to yesterday which would again favor
temperatures in the middle/upper 90s if the sun were to shine most of
the afternoon. However, unlike yesterday, rather thick upper-level
clouds extend back into Colorado and New Mexico, and these clouds should
keep temperatures a few degrees cooler than Friday. Still, humidity
will remain oppressive so it shouldn't be hard to get heat index
values near or exceeding 105 especially near and south of the
Missouri River where more sun will peek through. Will therefore
continue with the heat advisory for these areas. Some areas near
Butler and Clinton could even rise into heat warning criteria (heat
index 110) if the sun can stay out most of the day but confidence
isn't high enough on this to issue a warning.
A weak upper wave will track into the Mid Missouri Valley this
evening and will likely spark another round of thunderstorms. In fact
with outflow boundaries draped across the region, storms could fire
as early as early/mid afternoon as the atmosphere becomes moderately
to strongly unstable. Better chances for more organized/widespread
storms will arrive near and after sunset as the LLJ redevelops and
noses into northwest Missouri, possibly interacting with one or more
remnant boundaries. This set up could lead to some heavy rainfall
somewhere across northeast KS into northern MO, but models are
struggling to resolve where the better forcing/heavy rain potential
may be. Therefore opted to not issue a flash flood watch at this
time, but one may need to be considered if models can determine
if/where heavy rain is likely to fall. For now the highest threat for
this heavy rain appears to be over northwest MO, but it's possible
the presence of these outflow boundaries could shift it further
south. In addition to the heavy rain threat, hot/moist surface
conditions combined with dry/cool air aloft will support damaging
winds with the strongest storms this afternoon and tonight.
By Sunday subtle height rises should shift the storm track further
north and east into northeast Missouri and points northeast of there,
and by Monday and Tuesday dry weather will build into the entire area.
This will also allow hot and humid conditions to continue across
eastern KS and western MO Sunday and Monday, spreading into the
entire area by Tuesday. Temperatures Sunday through Tuesday look to
be in the middle 90s across these areas with heat index values
probably exceeding 105. Will likely need to consider additional heat
advisories for these periods, possibly even warnings.
A weak front on Wednesday will bring slightly cooler temperatures for
the rest of the week with highs in the upper 80s. A few storms may
accompany the front Wednesday and Wednesday night, but the better
forcing and storm chances will be to our north.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1132 PM CDT FRI JUL 24 2015
Main focus for overnight convection remains across northern MO. One
small cluster tracking from northwest into north central MO will
likely be followed by a much larger convective system which could
yield very heavy rainfall. VFR ceilings except within the
thunderstorm complexes where MVFR ceilings and localized IFR
visibilities will be encountered with gusts in the 40-45kt range.
Except for KSTJ the terminals over west central MO will likely miss
most if not all the rain overnight.
Where convective boundaries end up Saturday morning will go a long
ways in determining where later afternoon and evening convection
develops. Currently thinking northern MO will once again be the
primary region for storms. Will leave all but KSTJ terminals dry with
VFR conditions.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY until 9 PM CDT this evening for KSZ057-060-103>105.
MO...HEAT ADVISORY until 9 PM CDT this evening for MOZ028-029-037>040-
043>046-053-054.
&&
DISCUSSION...Hawblitzel
AVIATION...MJIn the hours before
Local storm report, Jul 25, 12:07 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1207 AM CDT SAT JUL 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL COFFEY 40.11N 94.01W
07/24/2015 E1.00 INCH DAVIESS MO LAW ENFORCEMENT
1145 PM TSTM WND DMG COFFEY 40.11N 94.01W
07/24/2015 DAVIESS MO LAW ENFORCEMENT
NUMEROUS LIMBS DOWN
&&Special weather statement, Jul 25, 12:26 AM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1226 AM CDT SAT JUL 25 2015 MOZ022-023-030-031-250615- LIVINGSTON MO-RAY MO-CALDWELL MO-CARROLL MO- 1226 AM CDT SAT JUL 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARROLL... SOUTHWESTERN LIVINGSTON...NORTHEASTERN RAY AND EASTERN CALDWELL COUNTIES UNTIL 115 AM CDT... AT 1225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRECKENRIDGE...OR 8 MILES EAST OF HAMILTON...MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRAYMER...BRECKENRIDGE...UTICA...BOGARD...TINA...LUDLOW... MOORESVILLE...STET AND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3971 9401 3979 9365 3953 9336 3937 9376 TIME...MOT...LOC 0525Z 326DEG 31KT 3972 9384 MELL
Special weather statement, Jul 25, 1:12 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 112 AM CDT SAT JUL 25 2015 MOZ024-032-250700- CHARITON MO-LINN MO- 112 AM CDT SAT JUL 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN AND NORTHERN CHARITON COUNTIES UNTIL 200 AM CDT... AT 111 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF LACLEDE...OR 8 MILES SOUTHWEST OF BROOKFIELD...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARCELINE...KEYTESVILLE...MENDON...ROTHVILLE AND WIEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3960 9323 3975 9308 3964 9269 3938 9292 TIME...MOT...LOC 0611Z 299DEG 24KT 3968 9315 MELL
Special weather statement, Jul 25, 1:27 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
127 AM CDT SAT JUL 25 2015
MOZ001-250715-
ATCHISON MO-
127 AM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 215 AM
CDT...
AT 126 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAMBURG...OR 14 MILES NORTHWEST OF TARKIO...MOVING SOUTHEAST AT 45
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARKIO...ROCK PORT...FAIRFAX...ROCKPORT...WESTBORO...WATSON...
BLANCHARD AND PHELPS CITY.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 101 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4058 9520 4027 9519 4026 9534 4028 9555
4032 9561 4031 9565 4032 9566 4034 9562
4041 9566 4046 9564 4046 9568 4048 9570
4054 9565 4056 9568 4052 9571 4052 9575
4058 9577
TIME...MOT...LOC 0626Z 294DEG 40KT 4055 9563
MELLSpecial weather statement, Jul 25, 2:38 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 AM CDT SAT JUL 25 2015
KSZ025-102-MOZ011-012-020-250830-
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-ANDREW MO-HOLT MO-
238 AM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...NORTHERN ATCHISON...
ANDREW...BUCHANAN AND HOLT COUNTIES UNTIL 330 AM CDT...
AT 237 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUND CITY...MOVING EAST AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...ATCHISON...SAVANNAH...WATHENA...ELWOOD...MOUND CITY...
HIGHLAND...TROY...COUNTRY CLUB VILLA...COUNTRY CLUB...OREGON...
AGENCY...AMAZONIA...RUSHVILLE...LANCASTER...FOREST CITY...FILLMORE...
WHITE CLOUD...DENTON AND DONIPHAN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 32 AND 86.
INTERSTATE 229 BETWEEN MILE MARKERS 0 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3965 9534 4000 9534 4000 9531 4003 9535
4003 9540 4006 9542 4007 9539 4010 9540
4017 9538 4008 9463 3954 9477 3957 9556
3965 9556
TIME...MOT...LOC 0737Z 281DEG 42KT 4008 9534
MELLSpecial weather statement, Jul 25, 2:47 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 AM CDT SAT JUL 25 2015
MOZ002-003-005-250830-
HARRISON MO-WORTH MO-NODAWAY MO-
247 AM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRISON...WORTH AND
NORTHEASTERN NODAWAY COUNTIES UNTIL 330 AM CDT...
AT 246 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ATHELSTAN...OR 11 MILES SOUTHEAST OF BEDFORD...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRANT CITY...RIDGEWAY...EAGLEVILLE...CAINSVILLE...IRENA...SHERIDAN...
BLYTHEDALE...PARNELL...WORTH...ALLENDALE...DENVER...ATHELSTAN AND
HATFIELD.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 101 AND
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4057 9378 4038 9377 4040 9481 4057 9474
4058 9397
TIME...MOT...LOC 0746Z 281DEG 41KT 4052 9463
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:01 AM CDT | Special Weather Statement | EAX | Daviess, Livingston | 44 min |
| Jul 25, 12:26 AM CDT | Special Weather Statement | EAX | Carroll | 49 min |
| Jul 25, 12:41 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 34 min |
| Jul 25, 1:12 AM CDT | Special Weather Statement | EAX | Chariton | 48 min |
| Jul 25, 1:27 AM CDT | Special Weather Statement | EAX | Atchison | 48 min |
| Jul 25, 2:02 AM CDT | Severe Thunderstorm Warning | EAX | Randolph | 28 min |
| Jul 25, 2:38 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Holt | 52 min |
| Jul 25, 2:47 AM CDT | Special Weather Statement | EAX | Worth | 43 min |
| Jul 25, 1:49 PM CDT | River Flood Warning | EAX | Cooper | 36 hr |
| Jul 25, 3:43 PM CDT | Heat Advisory | EAX | Andrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 22 more | 29 hr |
| Jul 25, 3:45 PM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 28 more | 18 hr |
| Jul 25, 5:08 PM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jul 25, 5:08 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.